Get your Health question answered in 3 easy steps

194 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes premature greying of hair?

Answered by
Owl Image
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

Question
Hi Doctor,

I am 26 years old and i am literally fed of colouring my hair from last 8-10 years as they became grey.

Now almost half (even more) of my hairs becomes grey and rough as well and i felt colouring was the blunder i did.

I have already consulted my friend who is also a Dermatologist pursuing MD, has suggested to go for Hairbless Tablets and Altris Gel.

Need your expert guidance !!

Some Queries:
1) Reason for premature greying?
2) Will above solution turns grey hairs to black?
3) Treatment duration?
4) Suggested balanced diet?

Thanks & Regards
XXXX
Wed, 27 Aug 2014 in General Health
 
 
Answered by Dr. Kalpana Pathak 12 hours later
Brief Answer:
details below

Detailed Answer:
Hi,
Thanks for writing to us.
I will answer your queries specifically.
1)Causes of premature greying-It is mostly genetic or familial. other causes are nutrtional deficiency, stress, smoking, thyroid disroders, anemias, any chronic illness

2) The treatment suggested by your friend is satisfactory. Hairbless contains all the vital nutrients required for hair growth. Altris gel is melitane based gel and is found to prevent premature graying and also turns the grey hair black. However these medicines usually work better in people who are adoloscent. But still you need to use these medicines as it would offer you some benefit.It wont turn your grey hair black but may prevent further graying of hair. However do not expect immediate response, the treatment needs to be continued for long.
3) duration - long. Need to continue for may be an year or more.
4) take diet rich in proteins, vitamins and minerals .Stress on milk,curd, broccolli, carrots, cabbage,nuts( sunflower seeds, almonds, walnuts), fruits, leafy vegetables
Avoid stress, avoid smoking, exercise regularly.
Hope this answered your query.
Take care
Above answer was peer-reviewed by
 
Follow-up: What causes premature greying of hair? 3 hours later
Hi Doctor,

Thanks for your instant reply !!

I have 3 more queries:

1) Procedure for applying Altris Gel ? Is it require to go bald ?
2) With treatment, can i continue using hair colour (garnier/loreal) to hide my grey hairs ?
3) Which shampoo you suggest for proper nourishment and conditioning of hairs and how frequently to use, since i dont have any problem of hair loss or dandruff, the greying hairs is only nostalgia.

Warm Regards
XXXX
 
 
Answered by Dr. Kalpana Pathak 32 hours later
Brief Answer:
details below

Detailed Answer:
Hi,
Thanks for writing back.
Here are the answers to your queries.
1) Altris gel has to be applied over scalp once daily. You can even use it in wet hair. No you do not need to go bald.
2)Yes, you may continue with hair color.
3) Use any good brand shampoo like loreal,tressme, schwartzkopf. Also you may use mild medicated shampoos like triclenz/xgain/klinique hair shampoo. use it two to three times per week
Hope this answered your query.
Take care
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on Dandruff

doctor1 MD

Dear Doctor,
For the past 1 year i was facing severe hair loss problem... Doctor asked me to take biotin 5mg tablets...i take it for 1 month along with some iron tablets...still hair loss persist & dandruff also is there...please tell me how to reduce the dandruff & hair loss.....and suggest me few tips to hair growth

doctor1 MD

HELLO DOCTOR,
SINCE 2010 I AM HAVING SOME KIND OF SCALP PROBLEM WHICH IS STILL GOING ON, I AM HAVING HAIR LOSS SINCE THEN. I KEEP ON WASHING MY HAIRS DAILY BUT BY THE EVENING THE PROBLEM STARTS AGAIN. ALSO AT THE CENTER OF MY SCALP SOME PIMPLE TYPE PART OCCURS AGAIN AND AGAIN. I HAVE CONSULTED MANY DERMATOLOGISTS, TRIED VARIOUS SHAMPOOS AND MEDICINES BUT DIDNT GOT THE SOLUTION. INITIALLY I HAD ITCHING ON MY SCALP BUT THESE DAYS I AM FACING WITH ITCHING ON MY OTHER BODY PARTS ALSO. BY THE EVENING MY SCALP STARTS SMELLING VERY BAD. AND DUE TO ITCHING VERY POWDERY SUBSTANCE GETS ACCUMULATED ON THE SCALP MAY BE ITS WORST DANDRUFF. I WANT TO KNOW WHETHER IT IS RELATED TO DRYNESS OF SKIN ?
WILL PANCHKARMA BE THE SOLTUION? PLEASE SUGGEST ME SO THAT I CAN GET RID OF THIS HAIR PROBLEM...

doctor1 MD

hi Doctor i have a problem with my hair sue to dandruff since last 8 years.now i am having much hair fall and itching problem in my scalp. and i am getting pain in the root of my hair..i think i am running through male pattern baldness.so can u suggest me any medicine.

doctor1 MD

sir im 25/m from kerala im facing seviour hair fall and dandruff and started bladness i cant control it i also has an allergy while consuming alcohol (liquor or beer) i used to drink rarely may 2 or 3 time in a month not regular very next day after i drink i found itching on both hands and legs and it persist maybe even for a week ill get normal after that without any medicine,isit a disease if so how can i cure it is it caused by any problem in my hormones please help sir waiting for your kind advice.

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

Hello Doctor, My son is 2yrs 5m old. He has a fair skin. Around 2 months back he developed small white patch under his right eye. First we thought may be it was because of some allergy , but instead of decreasing it increased and we are getting...

doctor1 MD

I have severe acne only on nose and no where else.. My dermatologist prescribed me cnn mr 100 with which my problem got solved completely, it was a miracle for a year.. But since a month again the same has started and now the doctor is not taking...